26 Jun 2012
If you had heartburn and the Nexium rid you of it, then expect it to come back with a vengeance! I was on Omeprazole which is the same type of drug, a PPI. I was on this like you were the Nexium, about 12 years. So many side affects I was not aware of such a shortness of breath and was treated with prednisone for a year... now I find that it was the Omeprazole that caused it. Went off the meds and I am rid of so many problems such as sinus infections, urinary tract infections, neausea every morning, muscle aches, and gout along with other problems which have all ended when I ended the meds. BUT I can hardly deal with the heartburn which scares me for fear it is going to damage the esophogus... doctor wants me to have the procedue done where the hiatal hernia (which is usually the culprit) is tucked in the stomach but I hear this does not always work! So I am taking the Omeprazole every other day or so, depending on how bad the heartburn gets.
It has not harmed me at all going off of it on my own... perhaps you may want to talk to your GI doctor about it... also, I tried Zantac which isn't much help and I may try a few others but they are usually all the same and will do the same to me, I think.
Let me know what you decide okay?
Good luck to you,
26 Jun 2012
It's my understanding that GERD meds work 2 different ways. Nexium, prevacid, prilosic reduce the production of gastric acids. Librax, etc neuturalizes the stomach acids. If you stop taking any of the GERD meds you have a chance of GERD returning with a vengeance-especially the ones that reduce the production of gastric acids. Diet-not eating late-not having alcohol or carbonated beverages-so that lets out our evening champagne and beer, and then sleeping propped up will help reduce the reflex from coming out of your nose. They now say all GERD meds can cause oesteoprisis or loss of calcium in the bones. I use Librax- It works best for me.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I tend to get the worst side effects from most medications. I have been crazy itchy lately and havent really have been able to keep food down. I am ...
1 answer • 25 Aug 2011
... on mexiletine suck. My stomach feels terrible and I get pain which has been caused by the mexiletene giving me GERD. Does anyone have any ...
2 answers • 28 Jul 2012
... a result of GERD. My Dr prescribed Nexium which works great, but I cannot take it with Nuvigil. Nexium works better for me in the A.M. one hour ...
2 answers • 19 Jul 2013